Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Self-universal crumpled cubes and a dogbone space


Author: E. H. Anderson
Journal: Proc. Amer. Math. Soc. 36 (1972), 280-282
MSC: Primary 57A10
DOI: https://doi.org/10.1090/S0002-9939-1972-0310891-3
MathSciNet review: 0310891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The question of whether each self-universal crumpled cube is universal is answered negatively by presenting an example of a dogbone space which is not topologically $ {E^3}$ but which can be expressed as a sewing of two crumpled cubes, one of which is self-universal.


References [Enhancements On Off] (What's this?)

  • [1] E. H. Anderson, Chains of simple closed curves and a dogbone space, Fund. Math. 72 (1971), 131-144. MR 0295310 (45:4378)
  • [2] C. D. Bass and R. J. Daverman, A self-universal crumpled cube which is not universal, Bull. Amer. Math. Soc. 76 (1970), 740-742. MR 41 #7655. MR 0263050 (41:7655)
  • [3] R. H. Bing, A decomposition of $ {E^3}$ into points and tame arcs such that the decomposition space is topologically different from $ {E^3}$, Ann. of Math. (2) 65 (1957), 484-500. MR 19, 1187. MR 0092961 (19:1187g)
  • [4] C. E. Burgess and J. W. Cannon, Embeddings of surfaces in $ {E^3}$, Rocky Mt. J. Math. 1 (1971), 259-344. MR 43 #4008. MR 0278277 (43:4008)
  • [5] B. G. Casler, On the sum of two solid Alexander horned spheres, Trans. Amer. Math. Soc. 116 (1965), 135-150. MR 32 #3049. MR 0185585 (32:3049)
  • [6] W. T. Eaton, The sum of solid spheres, Michigan Math. J. (to appear). MR 0309116 (46:8227)
  • [7] J. R. Stallings, Uncountably many wild disks, Ann. of Math. (2) 71 (1960), 185-186. MR 22 #1871. MR 0111003 (22:1871)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A10

Retrieve articles in all journals with MSC: 57A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0310891-3
Keywords: Crumpled cube, upper semicontinuous decomposition, $ {E^3}$
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society